Finding eigenvalues and eigenfunctions of the Zaremba problem for the circle. (English) Zbl 1367.47052

Summary: We consider Zaremba type boundary value problem for the Laplace operator in the unit circle on the complex plane. Using the theorem on the exponential representation for solutions to equations with constant coefficients we indicate a way to find eigenvalues of the problem and to construct its eigenfunctions.


47F05 General theory of partial differential operators
35J57 Boundary value problems for second-order elliptic systems
30B60 Completeness problems, closure of a system of functions of one complex variable
34B24 Sturm-Liouville theory
Full Text: DOI Link


[1] Abramowitz, M., Stegun, I.: Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables. US Department of Commerce, NBS, Washington, DC (1972) · Zbl 0543.33001
[2] Agmon, S, On the eigenfunctions and on the eigenvalues of general elliptic boundary value problems, Commun. Pure Appl. Math., 15, 119-147, (1962) · Zbl 0109.32701
[3] Agranovich, M.S.: Spectral Problems in Lipschitz Domains, Uspekhi Mat. Nauk 57(5), 3-78 (2002)
[4] Agranovich, MS, Spectral problems in Lipschitz domains, Mod. Math. Fundamental Trends, 39, 11-35, (2011) · Zbl 1327.35260
[5] Browder, FE, On the eigenfunctions and eigenvalues of the general elliptic differential operator, Proc. Natl. Acad. Sci. USA, 39, 433-439, (1953) · Zbl 0050.32102
[6] Browder, FE, On the spectral theory of strongly elliptic differential operators, Proc. Natl. Acad. Sci. USA, 45, 1423-1431, (1959) · Zbl 0087.30403
[7] Dunford, N., Schwartz, J.T.: Linear Operators. Selfadjoint Operators in Hilbert Space, vol. II. Intersci. Publ, New York (1963) · Zbl 0128.34803
[8] Egorov, Yu; Kondratiev, V; Schulze, BW, Completeness of eigenfunctions of an elliptic operator on a manifold with conical points, Russ. J. Math. Phys., 8, 267-274, (2001) · Zbl 1186.58019
[9] Gokhberg, I.Ts, Krein, M.G.: Introduction to the Theory of Linear Nonselfadjoint Operators in Hilbert Spaces. AMS, Providence, R.I. (1969)
[10] Keldysh, MV, On the characteristic values and characteristic functions of certain classes of non-selfadjoint equations, Dokl. AN SSSR, 77, 11-14, (1951)
[11] Kohn, JJ, Subellipticity of the \(\overline{∂ }\,\)-Neumann problem on pseudoconvex domains: sufficient conditions, Acta Math., 142, 79-122, (1979) · Zbl 0395.35069
[12] Kondrat’ev, VA, Completeness of the systems of root functions of elliptic operators in Banach spaces, Russ. J. Math. Phys., 6, 194-201, (1999) · Zbl 1059.35519
[13] Mikhailov, V.P.: Partial Differential Equations. Nauka, Moscow (1976) · Zbl 0342.35052
[14] Morrey, CB; Nirenberg, L, On the analyticity of the solutions of linear elliptic systems of partial differential equations, Commun. Pure Appl. Math., 10, 271-290, (1957) · Zbl 0082.09402
[15] Palamodov, V.: Linear differential operators with constant coefficients, Nauka, Moscow (1967) [English transl: Grundlehren der matematischen Wissenschaften, vol. 186. Springer, Berlin, Heidelberg (1970)]
[16] Polkovnikov, A; Shlapunov, A, On the spectral properties of a non-coercive mixed problem associated with \(\overline{∂ }\)-operator, J. Siberian Fed. Uni., 6, 247-261, (2013)
[17] Schechter, M, Negative norms and boundary problems, Ann. Math., 72, 581-593, (1960) · Zbl 0097.08401
[18] Shlapunov, A; Tarkhanov, N, Bases with double orthogonality in the Cauchy problem for systems with injective symbols, Proc. Lond. Math. Soc., 71, 1-54, (1995) · Zbl 0828.35040
[19] Shlapunov, A; Tarkhanov, N, On completeness of root functions of Sturm-Liouville problems with discontinuous boundary operators, J. Differ. Equ., 10, 3305-3337, (2013) · Zbl 1319.35123
[20] Shlapunov, A., Tarkhanov, N.: Sturm-Liouville Problems in Weighted Spaces over Domains with Non-Smooth Edges. I, Mat. Trudy, V.18, N. 1 (2015), 118-189. English transl. in Siberian Advances in Mathematics, V. 26, No. 1 (2016), 30-76 · Zbl 1374.35147
[21] Sidorov, Yu., Fedoryuk, M., Shabunin, M.: Lectures on Function’s Theory of Complex Variables. Nauka, Moscow (1982) · Zbl 0519.30001
[22] Tarkhanov, N, On the root functions of general elliptic boundary value problems, Compl. Anal. Oper. Theory, 1, 115-141, (2006) · Zbl 1211.35209
[23] Tikhonov, A.N., Samarskii, A.A.: Equations of Mathematical Physics. Nauka, Moscow (1972) · Zbl 0044.09302
[24] Watson, G.N.: A Treatise on the Theory of Bessel Functions, 2nd edn. Oxford Univrsity Press, London (1944) · Zbl 0063.08184
[25] Zaremba, S.: Sur un problème mixte relatif à l’équation de Laplace. Bulletin international de l’Académie des Sciences de Cracovie. Classe des Sciences Mathématiques et Naturelles, Serie A: Sciences mathématiques, pp. 313-344 (1910) [Russian transl: Uspekhi Matem. Nauk, 1(3-4), 125-146 (1946)]
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.